Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How to help someone deal with HIV and the side effects
Jun 8, 2005

Dr's,

I have just learned that my boyfriend has HIV. We haven't slept together so I am not at risk but I am more worried about him. We work together and up until he started a new treatment for hepititus c he was fine. Now he has rapid mood swings that can make it impossible for him to do his job. He is also so tired and this is making him irritable and verging on the edge of depression. However, his doctors refuse to give him anti-depressants. This may be because he is on 12 other tablets a day, i do not know. What I was wondering was, is there anything I can do to make this experience less traumatic for him. I love him dearly but feel like he is pushing me away so I am not at risk. Any help on how to takle this problem would be highly appreciated.

Yours, a worried girlfriend.

Response from Dr. Henry

It is very common for treatment for hepatitis C to cause significant mood swings/depression and fatigue(a-interferon and ribavirin used for hepatitis C). Many hepatitis C specialists work with patients and their support group to combat the side effects of treatment. Judicious use of anti-depressants and/or referrals to mental health workers/psychiatrists are a standard of care in the setting of hepatitis C treatment. I would google hepatitis C on the web and find some useful sites for interested partners as well as ask to perhaps attend one of his clnic visits. KH



Previous
Sustiva sleep help
Next
Dr. Dhananjay L. Patil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement